Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Aids Diarrhea Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, andanus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food isdigested and nutrients absorbed...
Ask the Experts

Can Diarrhea/Weight Loss/Abdom.Pain be Presenting Symptoms?

In the last few months I have been experiencing nausea, fatigue, occasional diarrhea (about once every 2 weeks), weight loss (15 lbs in 5 months), abdominal pain, muscle pains, and a strange sensation in my throat. I have been to numerous doctors...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Yes these symptoms could be presenting symptoms of HIV/AIDS BUT these symptoms are NONSPECIFIC, meaning that they could relate to lots of other problems. By this time you should have some indication from your tests if there is an immunological... Read more »

High VL & Diarrhea

Hello Dr., I was recently diagnosed (July 07) as HIV positive. I have been feeling flu like symptoms for the last 2 months and have lost about 20 lbs. I normally weigh about 175 but I'm down to 155 and look skinny. Anyway, my main question...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Your CD4 count is in the low-moderate range. That means you have AIDS by definition because your CD4 count is < 200. This puts people at greater risk for developing additional opportunistic infections, that could be contributing to your GI... Read more »

persistent diarrhea

I have been HIV+ since 11/98 and according to my provider I am asymptomatic eventhough my current CD4 count is 556 and the VL is undetectable. Since around 9/06 I have had diarrhea 4-6 a day and sinusitis and I don't understand why my provider...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
Thank you for your post. I am very sorry that you are having these difficulties. I suspect that the reason your provider is reluctant to make a change in your antiretroviral is that it would seem to be very unlikely that your medications are... Read more »

Help! Son has diarrhea and losing weight

My son has been hiv+ for about 8 months and med free. For the past month he also has a bad case of diarrhea. He went to the emergency room the first week it started but the only thing they told him was take anti-diarrhea medicine which hasn't...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,With such limited information, unfortunately I cannot provide you with very specific information. What I can do is advise you how to get it. All HIV-positive folks need to be under the care of an HIV specialist. Diarrhea is an extremely common... Read more »
Connect With Others

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to have to need to visit the bathroom twice daily and the stool is sometimes loose... Read more »

Symptom: Diarrhea

Posted by Anonymous, 2 Replies
Hello all. I am currently in limbo between having a high-risk exposure and my window period of 3-months. I have some questions. I have not been experiencing any of the known symptoms besides diarrhea. Can anyone here explain to me exactly the... Read more »